Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 20, 2021, 7:03 PM EDT for Trumbull County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 20, 2021, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
676
WWUS81 KCLE 202303
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Sun Jun 20 2021
OHZ014-023-202345-
Trumbull-Ashtabula Inland-
703 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL AND
SOUTHEASTERN ASHTABULA COUNTIES...
At 703 PM EDT, a strong thunderstorm was located over Bristolville,
or 10 miles north of Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cortland, Kinsman, North Bloomfield, Andover, West Farmington,
Bristolville, Mecca, Johnston and Champion Heights.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4136 8052 4127 8093 4141 8100 4145 8100
4167 8052
TIME...MOT...LOC 2303Z 247DEG 28KT 4139 8089
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:51 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 20, 3:51 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 PM EDT Sun Jun 20 2021
.SYNOPSIS...
A stationary front was located from Lake Ontario to the north
shore of Lake Erie westward to south of Chicago this afternoon.
Low pressure will develop and strengthen over the Midwest
before moving northeastward across Ontario tonight. This low
will move northeast race into Quebec on Monday with a strong
cold front crossing the region. High pressure will arrive in the
wake of the cold front for the middle of next week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Humid airmass in place across the region to the south of a
stationary front that was located from Lake Ontario to the
north shore of Lake Erie westward to south of Chicago.
Convergence along a lake breeze will also assist in producing
thunderstorms through the afternoon with outflow boundaries
moving them around into the evening.
For later in the evening into the overnight our attention will
shift to the convection that is currently moving into western
Illinois. This convection will ride near the stationary boundary
as an MCS and may begin to impact NW OH shortly after sunset.
Strong to severe winds will be possible with the leading edge
of the MCS. There is some uncertainty after midnight if the
convection will lift into MI and southern Ontario or race
across northern Ohio. For now we have gone with most of the
convection lifting to the northwest of the CWA and adjust from
there. We will also have to monitor for some locally heavy
rainfall where we get any training with the MCS. Lows tonight in
the 60's to lower 70's
The boundary from the MCS and a cold front will move across the
region from west to east on Monday. There should be a new round
of convection that develops along one of the boundaries or
maybe even both as we move toward Monday evening. Strong to
severe convection will once again be possible until we can push
the humid airmass east of the area. Locally heavy rainfall will
again be possible. Highs on Monday will rang from the upper 70's
west to the mid 80's east.
Models are hinting that the frontal boundary may slow late
Monday afternoon into the evening with another ripple of low
pressure moving northward along it. So will keep some higher
POP's across the eastern CWA until around 06Z Tuesday. The cold
front should finally get another good push eastward through
sunrise on Tuesday. It will be cooler and drier in the wake of
the front with lows in the upper 40's to mid 50's.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper-level trough will be making its way east across the Great
Lakes region with the lowest 500mb temperatures over the local area
Tuesday night. High pressure at the surface will move east across
the Ohio Valley Tuesday and Wednesday, and located near the mid-
Atlantic region by Wednesday night. The airmass with this system
will be unusually cold with temperatures 10 to 15 degrees below
normal with highs in 60s Tuesday afternoon. Southerly winds on the
backside of the high should result in slight temperature recovery on
Wednesday with highs back into the 70s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
After a brief stint of ridging aloft Thursday, a shortwave trough
moves east across the upper Midwest and southern Great Lakes by
Friday. Return flow ahead of this shortwave and large scale trough
should result in increased moisture to the region with increasing
chances of precipitation Friday through the weekend. Model ensemble
average has the best chance for precipitation on Saturday. Near
normal temperatures are expected through the weekend.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Patchy MVFR ceilings that were over the region with the initial
mix of the atmosphere this morning will lift through the afternoon.
Lake breeze combined with a humid airmass will lead to scattered
convection through the afternoon as outflow boundaries move the
storms around into the evening. Expect MVFR, and brief IFR, with
any of the thunderstorms. Attention shifts to storms that are
currently over western Illinois for the later evening into the
overnight as an MCS develops. These storms may move into NW OH
after 02Z and linger well into the overnight. Initial thinking
is that the convection may move into MI and southern Ontario but
this track will need to be monitored. A cold front will move
into NW OH by mid morning Monday then move gradually eastward
through the day.
Winds will generally be from the south and southwest at 8 to 12
knots across inland locations. Near the lake from Cleveland to
Erie winds will be from the northwest with a lake breeze
boundary. Winds increase from the west on Monday with gusts
reaching 25-30 knots in the wake of the cold front.
Outlook...Non-VFR conditions possible in showers late Thursday
night.
&&
.MARINE...
South to southwest winds will begin to increase tonight to around 20
knots by Monday morning. West winds of around 15 to 25 knots will
continue through the day, which will veer to out of the northwest
with the frontal passage. northwest winds will be 20 to 25 knots
through Monday evening and early Monday night before rapidly
diminishing to 15 knots or less by early Tuesday morning. A Small
Craft Advisory will be issued for the entire Lake Erie nearshore
Monday morning through early Tuesday morning.
High pressure will build east across the Ohio Valley on Tuesday and
Wednesday, moving off to the New England coast by Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 5 AM Monday to 4 AM EDT Tuesday for
LEZ142>149.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...MM
MARINE...SaundersHazardous weather outlook, Jun 20, 6:16 PM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 616 PM EDT Sun Jun 20 2021 OHZ003-007-009-010-212230- Lucas-Ottawa-Erie-Lorain- 616 PM EDT Sun Jun 20 2021 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>145-162>165-OHZ006-008-017>019-027-028-212230- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford- 616 PM EDT Sun Jun 20 2021 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-146>149-166>169-OHZ013-014-020>023-029>033-036>038-047-PAZ002- 003-212230- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox-Southern Erie-Crawford- 616 PM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-212230- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 616 PM EDT Sun Jun 20 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 5:01 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
501 PM EDT Sun Jun 20 2021
OHZ023-202145-
Trumbull-
501 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TRUMBULL COUNTY...
At 500 PM EDT, a strong thunderstorm was located over Cortland, or
near Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warren, Cortland, North Bloomfield, Bristolville, Vienna Center,
Vienna, Mecca, Johnston, Orangeville, Yankee Lake, Brookfield Center,
West Hill, Champion Heights and Howland Center.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4122 8052 4128 8096 4144 8095 4145 8052
4135 8051
TIME...MOT...LOC 2100Z 273DEG 25KT 4132 8076
MainesSpecial weather statement, Jun 20, 5:09 PM EDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Cleveland OH 509 PM EDT Sun Jun 20 2021 OHZ021-022-031-032-202200- Summit-Portage-Stark-Wayne- 509 PM EDT Sun Jun 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE...NORTHERN STARK...SOUTHERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES... At 509 PM EDT, a strong thunderstorm was located near Doylestown, or 15 miles southwest of Akron, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Akron, Canton, Massillon, Barberton, Green, Tallmadge, North Canton, Orrville, Mogadore, Doylestown, Hartville, Dalton, Stow, New Franklin, Norton, Brimfield, Canal Fulton, Munroe Falls, Lakemore and Clinton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4077 8168 4092 8180 4115 8140 4088 8118 TIME...MOT...LOC 2109Z 240DEG 24KT 4089 8166 Kahn
Special weather statement, Jun 20, 5:51 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT Sun Jun 20 2021
OHZ032-033-202230-
Stark-Mahoning-
551 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT MAHONING AND EAST CENTRAL STARK
COUNTIES...
At 551 PM EDT, a strong thunderstorm was located near Sebring, or 10
miles west of Salem, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Alliance, Campbell,
Canfield, Sebring, Lordstown, Austintown, Struthers, Girard, Poland,
Ellsworth, New Middletown, Lowellville, Beloit, North Jackson, Berlin
Center and Maple Ridge.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4079 8109 4088 8119 4099 8105 4099 8100
4103 8100 4114 8086 4113 8052 4090 8052
4090 8082 4093 8083 4093 8089 4090 8090
4090 8108
TIME...MOT...LOC 2151Z 228DEG 33KT 4087 8104
KahnSpecial weather statement, Jun 20, 5:59 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
559 PM EDT Sun Jun 20 2021
OHZ032-202245-
Stark-
559 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...
At 559 PM EDT, a strong thunderstorm was located over Massillon, or 7
miles west of Canton, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, Alliance, North Canton, Louisville, Minerva,
Brewster, Navarre, East Canton, Meyers Lake, Hills And Dales,
Robertsville, Maximo and Perry Heights.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4069 8160 4085 8162 4096 8109 4092 8108
4073 8109 4072 8124 4068 8124
TIME...MOT...LOC 2159Z 259DEG 16KT 4078 8151
KahnLocal storm report, Jun 20, 6:16 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
616 PM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 1 NNW SOUTH RUSSELL 41.45N 81.35W
06/20/2021 GEAUGA OH LAW ENFORCEMENT
TREE DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
&&
ANMSpecial weather statement, Jun 20, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Sun Jun 20 2021
OHZ014-023-202345-
Trumbull-Ashtabula Inland-
703 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL AND
SOUTHEASTERN ASHTABULA COUNTIES...
At 703 PM EDT, a strong thunderstorm was located over Bristolville,
or 10 miles north of Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cortland, Kinsman, North Bloomfield, Andover, West Farmington,
Bristolville, Mecca, Johnston and Champion Heights.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4136 8052 4127 8093 4141 8100 4145 8100
4167 8052
TIME...MOT...LOC 2303Z 247DEG 28KT 4139 8089
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 31 min |
| Jun 20, 2:23 PM EDT | Special Weather Statement | CLE | Geauga | 52 min |
| Jun 20, 2:25 PM EDT | Special Weather Statement | CLE | Medina | 50 min |
| Jun 20, 2:33 PM EDT | Special Weather Statement | CLE | Cuyahoga | 42 min |
| Jun 20, 3:07 PM EDT | Special Weather Statement | CLE | Trumbull | 38 min |
| Jun 20, 3:10 PM EDT | Special Weather Statement | CLE | Geauga | 50 min |
| Jun 20, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 40 min |
| Jun 20, 3:41 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga | 3 hr |
| Jun 20, 3:42 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jun 20, 3:51 PM EDT | Small Craft Advisory | CLE | 38 hr | |
| Jun 20, 3:52 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more | 38 hr |
| Jun 20, 4:12 PM EDT | Special Weather Statement | CLE | Trumbull | 48 min |
| Jun 20, 4:39 PM EDT | Special Weather Statement | CLE | Stark | 51 min |
| Jun 20, 5:01 PM EDT | Special Weather Statement | CLE | Trumbull | 44 min |
| Jun 20, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 24 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | CLE | Summit | 51 min |
| Jun 20, 5:51 PM EDT | Special Weather Statement | CLE | Mahoning | 39 min |
| Jun 20, 5:59 PM EDT | Special Weather Statement | CLE | Stark | 46 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.